Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 16, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 30, 2015, 3:24 PM EDT for Monroe County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 3:24 PM EDT (19:24 UTC)
- Expired
- Oct 31, 2015, 6:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
407 WHUS42 KKEY 301924 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 324 PM EDT FRI OCT 30 2015 FLZ076-311000- /O.NEW.KKEY.CF.S.0016.151030T1924Z-151031T1000Z/ MONROE UPPER KEYS- 324 PM EDT FRI OCT 30 2015 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS...MAINLY DURING THE HIGHER HIGH TIDE ONCE MORE TONIGHT. * TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE BETWEEN ABOUT 1000 PM AND 300 AM TONIGHT. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. $$ BWC
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 30, 2:46 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 30, 2:46 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 246 PM EDT FRI OCT 30 2015 .DISCUSSION...AN UPPER LEVEL RIDGE BULGES NORTHWARD FROM NEAR THE YUCATAN PENINSULA TO THE CANADIAN PRAIRIES. THE LOW LEVEL REFLECTION OF THIS ANTICYCLONE IS FRACTURED INTO TWO SYSTEMS...A ZONAL AXIS STRETCHING WEST ACROSS THE CUBAN PENINSULA...AND A MORE CELLULAR VERSION ACROSS THE SOUTHERN MISSISSIPPI RIVER VALLEY. BETWEEN THESE TWO FEATURES...A LOCALIZED PRESSURE MINIMUM (EMACIATED TROUGH) CUTS ACROSS SOUTH FLORIDA TO JUST NORTH OF THE YUCATAN PENINSULA. A REVIEW OF SATELLITE ANIMATIONS INDICATES THERE IS VERY LITTLE CONVECTION ASSOCIATED WITH THIS TROUGH...MERELY LAYERS OF CLOUD DEBRIS. LOOPS OF MIMIC TPW IMAGERY INDICATE A CONFLUENT POOL OF TROPICAL MOISTURE LIES ACROSS THE FLORIDA KEYS. .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE MID-UPPER LEVEL ANTICYCLONE WILL CONSOLIDATE AND DRIFT NORTHEASTWARD FROM THE YUCATAN PENINSULA. BOUNDARY LAYER PARCELS WILL HAVE A DIFFICULT TIME CONTENDING WITH THIS BUOYANCY SQUASHING SYSTEM. AT THE SAME TIME...THE WESTERN ATLANTIC RIDGE WILL SHARPEN ITS AXIS ACROSS THE FLORIDA PENINSULA. THUS...SLIGHT RAIN CHANCES...SLOWLY FRESHENING EASTERLY BREEZES...HIGHS IN THE MID 80S...OVERNIGHT LOWS STRUGGLING TO FALL THROUGH 80...AND HIGHER THAN NORMAL HUMIDITY CAN BE EXPECTED THROUGH THE SHORT TERM. && .LONG TERM (MONDAY THROUGH FRIDAY)...A CONTINENTAL HIGH PRESSURE SYSTEM WILL MERGE WITH THE SUBTROPICAL HIGH IN THE WESTERN ATLANTIC. EAST-NORTHEAST BREEZES WILL FRESHEN FURTHER TUESDAY NIGHT AND REMAIN BREEZY THROUGH FRIDAY. WITHIN AN ENERGETIC BOUNDARY LAYER...PERIODIC UNDULATIONS IN LOW LEVEL CURVATURE AND MOISTURE WILL INCREASE RAIN CHANCES. HOWEVER...TIMING THESE UNDULATIONS IS IMPOSSIBLE AND WE WILL LEAVE THE ADVERTISED SLIGHT CHANCES ALONE. && .MARINE...BUOYS ALONG THE EAST COAST OF FLORIDA INDICATE LONG PERIOD NORTHERLY SWELLS. OUR LOCAL HIGH RESOLUTION WAVE MODEL DEPICTS SIMILAR SWELLS WITHIN THE STRAITS OF FLORIDA SOUTH OF THE UPPER KEYS. THESE SWELLS ARE EXPECTED TO SUBSIDE SATURDAY. FROM SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE WILL STRETCH ACROSS THE FLORIDA PENINSULA TONIGHT AND SATURDAY. THIS RIDGE WILL SLOWLY LIFT NORTHWARD SUNDAY THROUGH WEDNESDAY. EXPECT MAINLY LIGHT TO GENTLE BREEZES THROUGH THE WEEKEND...THEN FRESHENING BREEZES MONDAY THROUGH WEDNESDAY. && .AVIATION...VFR CONDITIONS THROUGH THE PERIOD. MID LEVEL CLOUD DECK EXPECTED WITH CEILINGS AROUND 6000 FT. BRIEF PERIODS OF MVFR CEILINGS POSSIBLE THROUGH 21Z. ISOLATED SHOWERS ARE EXPECTED BUT COVERAGE TOO SMALL TO MENTION IN TAFS. WINDS WILL BE VERY LIGHT...MOSTLY NORTHEAST 4-8 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 79 84 80 84 / 10 10 10 10 MARATHON 79 86 80 86 / 10 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........CLR AVIATION/NOWCASTS.....MM DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 30, 5:17 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 517 AM EDT FRI OCT 30 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 517 AM EDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.